MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SOFT TISSUE PROTECTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SOFT TISSUE PROTECTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR101092
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For the reported failure mode binding of the bone screw to the tissue protector is primarily due to tissue being wrapped around the threads.However, initial pin misalignment, bending of the screws, and misuse of the tissue protector can also be contributing factors.
 
Event or Problem Description
It was reported that during tka surgeon pushed tissue protector down into patients leg while drilling bone pin on tibia and after completing second bone pin drilling, the tissue protector got stuck.Attempted to pound and pry it off, but after several attempts, got it to budge and it came off.Bone pin broke at top while surgeon tried to pull out with drill.It is unknown the lenght of the surgical delay and no patient injuries were reported.

Brand Name
NAVIO SOFT TISSUE PROTECTOR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth, mn
MDR Report Key9706206
Report Number3010266064-2020-00037
Device Sequence Number19733746
Product Code OLO
UDI-Device Identifier00885556628713
UDI-Public00885556628713
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR101092
Device Catalogue NumberPFSR101092
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1